Tuesday, June 14, 2011
Viagra Can Cause Hearing Loss
Based on research, impotence drug Viagra and similar potential to cause sudden hearing loss. The team from Charing Cross, Stoke Mandeville and the Royal Marsden Hospital, as well as drug regulatory authorities in Europe, America, East Asia and Australasia, reveals that they receive the report "Deafness Viagra" or hearing loss shortly after taking the pill.
They found 47 suspected cases of sensorineural hearing loss. That is a loss of hearing in one or both ears Viagra and related consumption of drugs such as Cialis and Levitra.
Eight cases from the UK. Then, 223 other cases, the reports are made in the United States, not included in the study because of lack of details.
The average age of those affected by hearing loss is a male 57 years. Although, according to Journal reports Laryngoscope, there are two people who also experience and 37 years old.
It is not known clearly, how long the interference occurs. But certainly, the disorder, types of hearing loss. In a previous study of 29 cases of suspected, by the Food and Drug Administration (FDA), the drug regulatory authority and American food, only a third of which are classified as temporary deafness.
FDA advises users of Viagra, Cialis or Levitra that his hearing suddenly deteriorated to immediately stop consuming and to consult a doctor. Researchers are not sure how Viagra can affect hearing. But it may occur due to the chain of chemical reactions that have triggered adverse effect on the inside of the ear drum.
"Medical practitioners involved in prescribing these drugs need to be vigilant and need to know about potential side effects," said dr. Afroze Shah Khan, from Charing Cross Hospital, was quoted as saying by the Daily Mail.
Even so, the UK drug watchdog, the Medicines and Healthcare Products Regulatory Agency, reveals that complaints of hearing loss associated with the consumption of Viagra are very rare.
Posted by The Seeker at 8:12 PM